On Alexander–Conway polynomials of two-bridge links

Abstract : We consider Conway polynomials of two-bridge links as Euler continuant polynomials. As a consequence, we obtain new and elementary proofs of classical Murasugi's 1958 alternating theorem and Hartley's 1979 trapezoidal theorem. We give a modulo 2 congruence for links, which implies the classical Murasugi's 1971 congruence for knots. We also give sharp bounds for the coefficients of Euler continuants and deduce bounds for the Alexander polynomials of two-bridge links. These bounds improve and generalize those of Nakanishi–Suketa's 1996. We easily obtain some bounds for the roots of the Alexander polynomials of two-bridge links. This is a partial answer to Hoste's conjecture on the roots of Alexander polynomials of alternating knots.
Document type :
Journal articles
Complete list of metadatas

Cited literature [22 references]  Display  Hide  Download

Contributor : Pierre-Vincent Koseleff <>
Submitted on : Monday, March 5, 2012 - 4:09:11 PM
Last modification on : Wednesday, May 15, 2019 - 3:45:04 AM
Long-term archiving on : Wednesday, June 6, 2012 - 2:30:55 AM


Files produced by the author(s)



Pierre-Vincent Koseleff, Daniel Pecker. On Alexander–Conway polynomials of two-bridge links. Journal of Symbolic Computation, Elsevier, 2015, Effective Methods in Algebraic Geometry, Volume 68 (2), pp.215-229. ⟨10.1016/j.jsc.2014.09.011⟩. ⟨hal-00538729v3⟩



Record views


Files downloads